Hail, Cass
- When
- July 20, 6:05 PM CST
- Where
- Cass County, Beardstown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.117, -88.533
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 20, 2:47 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CDT THU JUL 20 2006 .DISCUSSION... MAIN CONCERNS DEAL WITH SEVERE CHANCES LATE THIS AFTERNOON AND TONIGHT...THEN STORM CHANCES ON FRIDAY AND FRIDAY NIGHT. MODEL DIFFERENCES CONTINUE WITH RESPECT TO CONVECTIVE INITIATION TONIGHT...AS WELL AS THE PLACEMENT OF THE SURFACE FRONT FOR FRIDAY AND FRIDAY NIGHT. OUR 18Z SOUNDING SHOWED THE MODELS ARE A BIT AGGRESSIVE WITH THE INSTABILITY IN CENTRAL IL. FARTHER WEST...WHERE THERE WAS BETTER SUN...AND MORE MOISTURE CONVERGENCE AHEAD OF THE SURFACE FRONT...CAPES ARE MORE IN LINE WITH NAM-WRF AND RUC. AFTER DISCUSSION THE CONDITIONS WITH SPC... WILL TRY TO LEAN TOWARD SATELLITE TRENDS AND RUC FOR TONIGHT...AND HIGHLIGHT CONVECTION IN OUR W AND S ZONES. AFTER THAT... NAM-WRF SEEMS IN BETTER AGREEMENT WITH CANADIAN GLOBAL...AND WILL LEAN THAT WAY FOR DETAILS THROUGH MID TERM. SHORT TERM...TONIGHT THROUGH SUNDAY THE SURFACE FRONTAL BOUNDARY IS MAKING PROGRESS TO THE SOUTHEAST ACROSS WEST CENTRAL ILLINOIS. A SURFACE LOW IS BECOMING MORE APPARENT IN THE LATEST SURFACE ANALYSIS IN SE IOWA. THE WHOLE SYSTEM IS EXPECTED TO DROP SE ACROSS OUR CWA. LOOKING ALOFT...THERE ISNT AN OBVIOUS H5 SHORTWAVE SHOWING UP IN THE WATER VAPOR THAT WILL INTERACT WITH THE SYSTEM...BUT RUC FORECASTS ARE INDICATING A VORT AXIS WILL ACCOMPANY THE SYSTEM TONIGHT. OUR SE AREA SHOULD SEE THE CONVECTION ARRIVE SOMETIME LATE THIS EVENING OR AFTER MIDNIGHT. AN AREA OF ENHANCED CUMULUS IS FORMING IN OUR W ZONES...IN AN AREA OF MOISTURE CONVERGENCE AHEAD OF THE FRONT. SPC ANALYZED AND AREA OF MLCAPES OF 2000-3000 IN THAT AREA. EXPECT STORMS TO BEGIN BY 4 PM... WITH A WATCH POSSIBLE AROUND THAT TIME AS WELL. HAVE INCREASED POPS ACROSS THE ENTIRE CWA THIS EVENING...AND KEPT THE AFTER MIDNIGHT PORTION CONFINED TO THE SE HALF OF THE CWA. CORFIDI VECTORS SHOW A MORE PRONOUNCED SE MOVEMENT WITH SUPERCELLS TONIGHT... AND THE PROGRESS OF THE FRONT INDICATES THE BULK OF THE CONVECTION SHOULD MOVE INTO OUR SE ZONES BY MIDNIGHT. FOR FRIDAY...IT APPEARS THE SURFACE BOUNDARY WILL DROP SOUTH OF OUR CWA...BUT AN APPROACHING H5 SHORTWAVE FOR LATE AFTERNOON AND OVERNIGHT WILL BRING A CHANCE OF SHOWERS AND STORMS. THE STRENGTH OF AN EMBEDDED SHORTWAVE IN THE TROUGH ACROSS MISSOURI WILL PRIMARILY AFFECT OUR W AND S AREAS THROUGH SATURDAY MORNING. THE GRIDS ALREADY HAD A GOOD HANDLE ON THAT. DESPITE THE LOWER DEWPOINT AIR AND COOLER CONDITIONS...SUNDAY SHOWS ANOTHER WAVE COMING TOWARD OUR CWA...AND IT HAS BEEN CONSISTENT IN THE PAST 3 RUNS OF THE GFS AND NAM. I ONLY ADDED 20 POPS FOR THE STORMS FOR NOW. LONG TERM...MONDAY THROUGH THURSDAY... MOSTLY DRY CONDITIONS WILL PERSIST...BUT A WARMING TREND IS INDICATED AND WE SHOULD RETURN TO HIGHS IN THE LOWER 90S BY MID WEEK. TUESDAY AND WEDNESDAY HAVE INDICATIONS OF A FEW STORMS DUE TO WEAK SHORTWAVES IN THE NORTHWEST FLOW... BUT ONLY MENTIONED 20 POPS FOR THOSE DAYS AS WELL. && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040-ILZ047- ILZ048-ILZ049-ILZ050-ILZ051-ILZ052. && SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CDT THU JUL 20 2006 ILZ027>031-036>038-041-211200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- 1131 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AS A COLD FRONT INTERACTS WITH A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON...ADDITIONAL THUNDERSTORMS WILL DEVELOP AND THOSE COULD BECOME SEVERE WITH THE PRIMARY THREAT ONCE AGAIN BEING STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH ACROSS THE AREA AFTER 400 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM NOON UNTIL 400 PM. ILZ040-047>052-211200- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- 1131 AM CDT THU JUL 20 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 700 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT PUSHES TOWARDS CENTRAL ILLINOIS AND INTERACTS WITH A VERY UNSTABLE ATMOSPHERE. SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST BETWEEN 600 PM AND 900 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE WILL PASS ACROSS THE MIDWEST FRIDAY INTO FRIDAY EVENING BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...FROM 200 PM UNTIL 900 PM. ILZ042>046-053>057-061>063-066>068-071>073-211200- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1131 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB TO BETWEEN 90 AND 95 DEGREES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. TEMPERATURES AND HEAT INDICES WILL BE SLIGHTLY LOWER IN AREAS OF CONTINUOUS CLOUD COVER...LIKELY TO BE ALONG THE ILLINOIS INDIANA BORDER. AS A COLD FRONT SLIPS SOUTHEAST INTO THE REGION THIS AFTERNOON AND INTERACTS WITH A VERY WARM AND UNSTABLE ATMOSPHERE...ADDITIONAL THUNDERSTORMS WILL DEVELOP WITH AGAIN THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE THREAT FOR SEVERE STORMS WILL BEGIN TO DIMINISH FROM NORTHWEST TO SOUTHEAST THIS EVENING...AFTER 800 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE WILL PASS ACROSS THE MIDWEST FRIDAY INTO FRIDAY EVENING BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 74. NO SEVERE WEATHER IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...FROM 300 PM UNTIL 900 PM ACROSS THE ENTIRE AREA. HJS
The Evansville,IN radar (KVWX), 118 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521746, 5521747, 5521748.